The Michigan Mathematical Journal

Coincident root loci of binary forms

L. M. Fehér, A. Némethi, and R. Rimányi

Full-text: Open access

Article information

Michigan Math. J. Volume 54, Issue 2 (2006), 375-392.

First available in Project Euclid: 23 August 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14N10: Enumerative problems (combinatorial problems)
Secondary: 57R45: Singularities of differentiable mappings


Fehér, L. M.; Némethi, A.; Rimányi, R. Coincident root loci of binary forms. Michigan Math. J. 54 (2006), no. 2, 375--392. doi:10.1307/mmj/1156345601.

Export citation


  • M. Atiyah and R. Bott, The Yang--Mills equation over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser. A 308 (1983), 523--615.
  • ------, The moment map and equivariant cohomology, Topology 23 (1984), 1--28.
  • R. Bott and L. W. Tu, Differential forms in algebraic topology, Grad. Texts in Math., 82, Springer-Verlag, Berlin, 1982.
  • M. Brion, Cohomologie équivariante des points semi-stables, J. Reine Angew. Math. 421 (1991), 125--140.
  • J. V. Chipalkatti, On equations defining coincident root loci, J. Algebra 267 (2003), 246--271.
  • L. Fehér, A. Némethi, and R. Rimányi, Degeneracy of two and three forms, Canad. J. Math. (to appear).
  • L. Fehér and R. Rimányi, Schur and Schubert polynomials as Thom polynomials---Cohomology of moduli spaces, Cent. Eur. J. Math. 1 (2003), 418--434.
  • ------, Calculation of Thom polynomials and other cohomological obstructions for group actions, Real and complex singularities (Sao Carlos, 2002), Contemp. Math., 324, pp. 69--93, Amer. Math. Soc., Providence, RI, 2004.
  • W. Fulton, Intersection theory, Springer-Verlag, Berlin, 1998 [1984].
  • D. R. Grayson and M. E. Stillman, Macaulay 2, A software system for research in algebraic geometry, available at $\langle $$\rangle .$
  • L. Jeffrey and F. Kirwan, Localization for nonabelian group actions, Topology 34 (1995), 291--327.
  • M. Kazarian, Morin maps and their characteristic classes, preprint, 2006, $\langle $\~,kazarian/#publ$\rangle .$
  • Y.-H. Kiem, Intersection cohomology of quotients of nonsingular varieties, Invent. Math. 155 (2004), 163--202.
  • F. Kirwan, Cohomology of quotients in symplectic and algebraic geometry, Math. Notes, 31, Princeton Univ. Press, Princeton, NJ, 1984.
  • ------, Rational intersection cohomology of quotient varieties, Invent. Math. 86 (1986), 471--505.
  • ------, An introduction to intersection homology theory, Pitman Res. Notes Math. Ser., 187, Longman, Harlow, U.K., 1988.
  • ------, The cohomology rings of moduli spaces of bundles over Riemann surfaces, J. Amer. Math. Soc. 5 (1992), 853--906.
  • B. Kőm\H uves, Thom polynomials via restriction equations, Undergraduate thesis, 2003, $\langle $$\rangle .$
  • S. Martin, Symplectic quotients by a nonabelian group and by its maximal torus, Ann. of Math. (2) (to appear).
  • I. Porteous, Simple singularities of maps, Lecture Notes in Math., 192, pp. 286--307, Springer-Verlag, Berlin, 1971.
  • R. Rimányi, Thom polynomials, symmetries and incidences of singularities, Invent. Math. 143 (2001), 499--521.